Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Brownsville, TX

May 8, 2007Jim Hogg County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at May 8, 2007, 1:27 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 1:27 AM CDT (06:27 UTC)
Expired
May 8, 2007, 3:30 AM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Jim Hogg County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 164 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2805 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 080628
FFWBRO
TXC247-505-080830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
127 AM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 330 AM CDT

* AT 122 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ZAPATA...HEBBRONVILLE...RANDADO AND ESCOBA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO 
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2732 9952 2676 9932 2681 9895 2739 9847

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:15 PM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, May 7, 7:15 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 PM CDT MON MAY 7 2007

.DISCUSSION...MINOR IMPULSE EJECTING OUT OF UPPER LOW OVER FOUR
CORNERS PRODUCING TSTMS OVER THE SIERRA MADRE ORIENTAL. EXPECT THESE
STORMS TO CONTINUE TO MOVE E AND WILL LIKELY HOLD TOGETHER LONG
ENOUGH TO ENTER WRN CWA. ALTHOUGH BEST DYNAMICS FOR SVR CONVECTION
REMAIN NW OF CWA...SUFFICIENT INSTABILITY IN PLACEWITH LI OF -6
THROUGH 06Z TO INCLUDE MENTION OF SVR. WILL UPDATE OVERNIGHT PERIODS
TO REFLECT HIGHER POPS AND TSTMS OTHERWISE CURRENT FORECAST ON
TRACK.
&&

.MARINE...SURFACE WINDS WILL DECREASE TONIGHT...ALLOWING ADVISORIES
TO BE DROPPED...AND LOWER WINDS AND SEAS WILL THEN BE USHERED IN FOR
THE REMAINDER OF THE WEEK. EXPECT A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS A MID LEVEL
LOW TRACKS ACROSS NORTH AND NORTHEAST TEXAS.
&&

.AVIATION...VFR TO MVFR BKN TO OVC CEILINGS WILL CONTINUE THROUGH
THE NEXT 24 HOURS WITH AN INVERSION AT AROUND 3000 FT CREATING DECKS
RIGHT AT THE BOUNDARY HEIGHT. HIGH CLOUDS WILL ALSO ADVECT OVERHEAD
TONIGHT AS CONVECTION TO THE WEST ERUPTS AGAIN. BREEZY CONDITIONS
ARE ON TAP FOR TUESDAY.
&&

.PREV DISCUSSION...ISSUED AT 145 PM CDT MON MAY 7
2007...TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE
TO AMPLE AMOUNT OF SUNSHINE.  WINDS WILL BE MODERATE FROM THE
SOUTHEAST THROUGH THE END OF THE WEEK. THE BRO SOUNDING THIS MORNING
SHOWED A PRECIP WATER OF 1.08 AND A K-INDEX OF -2.  A DRY AND STABLE
AIRMASS WILL CONTINUE THROUGH THE END OF THE WEEK FOR DEEP SOUTH
TEXAS. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY MOVE
THROUGH DEEP SOUTH TEXAS ON SATURDAY CAUSING SOME ISOLATED SHOWERS
OR THUNDERSTORMS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/54/MARTINEZ
Hazardous weather outlook, May 7, 7:28 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT MON MAY 7 2007

TXZ248>257-081200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
728 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVERNIGHT AS A
MINOR SHORT WAVE MOVING ACROSS SOUTH TEXAS COMBINES WITH THE MOIST
AND UNSTABLE AIRMASS IN PLACE OVER THE REGION. THESE THUNDERSTORMS
SHOULD BE CONFINED TO THE WESTERN PORTIONS OF DEEP SOUTH TEXAS
INCLUDING ZAPATA...JIM HOGG...STARR AND HIDALGO COUNTIES. THERE IS
ALSO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE THROUGH
MIDWEEK ACROSS THE BEACHES OF DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE WESTERN COUNTIES TONIGHT.

In the hours before

Special weather statement, May 7, 11:22 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1122 PM CDT MON MAY 7 2007

TXZ248-080530-
ZAPATA-
INCLUDING THE CITY OF...ZAPATA
1122 PM CDT MON MAY 7 2007

...A STRONG THUNDERSTORM AFFECTING NORTHERN ZAPATA COUNTY...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM MOVING EAST INTO NORTHERN ZAPATA
COUNTY. FREQUENT LIGHTNING AND GUSTY WINDS OF UP TO 50 MILES PER
HOUR SHOULD CONTINUE IN NORTHERN ZAPATA COUNTY THROUGH THE NEXT
HOUR. THE THUNDERSTORM WILL REMAIN IN MAINLY RURAL AREAS OF THE
COUNTY.

64

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.